Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 24, 2021

NWS Midland/Odessa, TX issued this special weather statement at Jun 24, 2021, 5:25 PM CDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 5:25 PM CDT (22:25 UTC)
Expired
Jun 24, 2021, 6:00 PM CDT
In force
35 min
Issued by
NWS Midland/Odessa, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS84 KMAF 242225
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
525 PM CDT Thu Jun 24 2021
 
TXZ276-281-242300-
Presidio Valley TX-Marfa Plateau TX-
525 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRESIDIO COUNTY
UNTIL 600 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Bend Ranch State Park, moving southeast at 25 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Bend Ranch State Park and Redford. 

LAT...LON 2942 10418 2944 10419 2946 10422 2948 10421
      2948 10423 2962 10420 2960 10389 2934 10396
TIME...MOT...LOC 2225Z 337DEG 20KT 2947 10415 

$$

49

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:26 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 24, 2:26 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
226 PM CDT Thu Jun 24 2021

...New SHORT TERM, LONG TERM...

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Thu Jun 24 2021

Prevailing VFR through the period. LLJ weakening with sporadic
gusts at the eastern terminals. Winds will remain >12kts for KMAF
through the PM hrs, becoming gusty again overnight due to
resurgence of LLJ. Sct CU for all but KMAF with SChc TS over SE
NM sites late afternoon, but probability too low for prevailing,
so will monitor for AMD potential.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 219 PM CDT Thu Jun 24 2021

Temps will continue to rise through the afternoon with thermal ridge
axis focused over El Paso area up through south-central NM. 850mb
temps with the ambient sunshine will support triple-digit heat
across the Pecos River and Rio Grande Valleys with 90s elsewhere.
Seeing a little bit of a cumulus field percolating over Eddy Co at
this hour, as well as the higher terrain in the Davis'. Still not a
huge thunderstorm threat today, but a few storms will likely fire in
the next few hrs across the high terrain of the aforementioned
areas, slowly pivoting their way east on the light W/SW flow aloft.
Sunset will help bring an end to the storm threat with shear
profiles still pretty meager under the guide of the ridge in place.

We'll see a slight shift tomorrow as thermal ridge axis pokes a
touch further to the east with temps similar to today, but a few
degrees hotter. The upper ridge will break down over West Texas in
conjunction with a lee-side trough kicking through the Central
plains during the afternoon. An uptick in localized shear in tandem
with a protruding dryline out west will produce a bit more flare on
the convective side of the forecast. Davis Mtns will be the first to
show initiation during the afternoon time frame, but more storms
will fire along the dryline, leading to an encompassing of Upper-
Trans Pecos and the NW Permian. Upscale growth of storms will likely
transpire off the Caprock to the NW of the forecast area. By
evening, convection from the south will peter off, but remnant
outflows could bring some activity into the I-20 corridor near
KMAF/ODO late-afternoon. The northern Permian Basin will have the
greater risk of storm impact, including a marginal severe for wind
and hail, with wind the dominant threat thanks to high convective
bases displayed by inverted-V soundings on guidance. Expansion of
marginal severe possible to the south, but likely along the dry line
and not widespread.

&&

.LONG TERM...
(Saturday through  Wednesday)
Issued at 219 PM CDT Thu Jun 24 2021

Hot temperatures will give way to cooler and much wetter conditions
as we head into the weekend and next week. An overall pattern shift
to an upper trough over the Rockies and Central Plains will bring
another cold front into the region. This front will enter the TX
Panhandle early Saturday with storms developing along the boundary
by afternoon near LUB. These storms will help progress the front
south into the northern Permian Basin and portions of SE NM
Saturday evening/night. Severe storms will be possible given an
unstable atmosphere and moderate shear. There are a few models
showing storms growing upscale into an MCS which could lead to a
higher damaging wind threat. We will know more as we get closer to
the weekend so stay tuned!

The upper trough will continue to dig over the area Sunday with the
cold front slowly moving south. Sunday could be very active across
our area with strong storms possible, but more likely will be the
heavy rain threat. It's a little too far out to pinpoint exact
location of the heaviest rain, but models are currently showing the
area from LUB to MAF in the bullseye. With weak upper flow storms
will be slow moving and high moisture values will create very
efficient rain producers. We have had a few weeks to dry out since
our last wet period, but given this pattern we could definitely see
some flash flooding. The front and widespread rain should keep
temperatures below normal beginning Sunday. These temperatures could
hang around awhile as general troughing remains over the central
U.S. Scattered showers and storms look possible much of next week
which is a nice change from the hot, dry weather we are seeing
now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               75  99  75  93 /   0  20  20  20
Carlsbad                 73 104  72  97 /  20  10  10  20
Dryden                   75  99  74  96 /   0  10  10  10
Fort Stockton            74 101  74  99 /  10  30  20  20
Guadalupe Pass           72  97  72  92 /  20  10  10  20
Hobbs                    71  99  71  92 /  20  20  20  30
Marfa                    64  94  64  93 /  20  40  20  30
Midland Intl Airport     74  98  74  95 /   0  20  20  20
Odessa                   75  98  74  94 /  10  20  20  20
Wink                     76 103  75 100 /  10  30  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...87
LONG TERM....29
AVIATION...87
Hazardous weather outlook, Jun 24, 2:03 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
203 PM CDT Thu Jun 24 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-251915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
203 PM CDT Thu Jun 24 2021 /103 PM MDT Thu Jun 24 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible over the Davis, Delaware,
and Guadalupe Mountains as well as portions of Southeast New Mexico
and Culberson County plains this afternoon and evening until around
1 AM. Gusty and erratic winds and lightning will be the main
concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Potential for high gap winds for Guadalupe Pass on Sunday through
Tuesday.

Widespread rainfall on Saturday with a few strong to severe storms
could allow for potential flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 24, 4:06 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
406 PM CDT Thu Jun 24 2021

TXZ277>279-242130-
Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
406 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND
NORTHEASTERN PRESIDIO COUNTIES UNTIL 430 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Alpine, moving southeast at 5 mph. This storm may
move across State Hwy 118.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central
Brewster and northeastern Presidio Counties.

LAT...LON 3021 10382 3035 10368 3024 10346 3004 10367
TIME...MOT...LOC 2105Z 311DEG 5KT 3024 10369
Special weather statement, Jun 24, 4:39 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
439 PM CDT Thu Jun 24 2021

TXZ276-277-279-242230-
Central Brewster County TX-Marfa Plateau TX-Davis Mountains TX-
439 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND EASTERN
PRESIDIO COUNTIES UNTIL 530 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Alpine, moving south at 15 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of west central
Brewster and eastern Presidio Counties.

LAT...LON 3027 10377 3020 10356 2986 10360 3000 10391
TIME...MOT...LOC 2139Z 015DEG 17KT 3013 10372
Special weather statement, Jun 24, 4:49 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
349 PM MDT Thu Jun 24 2021

NMZ033-034-242230-
Southern Lea County NM-Central Lea County NM-
349 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEA COUNTY UNTIL 430 PM
MDT...

At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Monument, or 23 miles west of Eunice, moving east at 20
mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hobbs, Monument, Nadine, Humble City, Eunice Airport, Knowles, Lea
County Regional Airport, Industrial Airpark and Oil Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3230 10367 3273 10368 3297 10309 3251 10309
TIME...MOT...LOC 2148Z 257DEG 19KT 3253 10355

49
Special weather statement, Jun 24, 5:00 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
400 PM MDT Thu Jun 24 2021

NMZ029-033-242230-
Northern Lea County NM-Central Lea County NM-
400 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA COUNTY UNTIL 430
PM MDT...

At 400 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Lovington, moving east at 10 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Lea
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3296 10306 3295 10324 3318 10322 3320 10306
TIME...MOT...LOC 2200Z 265DEG 9KT 3302 10317

49
Special weather statement, Jun 24, 5:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
525 PM CDT Thu Jun 24 2021

TXZ276-281-242300-
Presidio Valley TX-Marfa Plateau TX-
525 PM CDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRESIDIO COUNTY
UNTIL 600 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Bend Ranch State Park, moving southeast at 25 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Bend Ranch State Park and Redford.

LAT...LON 2942 10418 2944 10419 2946 10422 2948 10421
      2948 10423 2962 10420 2960 10389 2934 10396
TIME...MOT...LOC 2225Z 337DEG 20KT 2947 10415

49

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:06 PM CDTSpecial Weather StatementMAF24 min
Jun 24, 4:39 PM CDTSpecial Weather StatementMAFPresidio51 min
Jun 24, 5:00 PM CDTSpecial Weather StatementMAFYoakum30 min
Jun 24, 5:37 PM CDTSevere Thunderstorm WarningMAFGaines53 min
Jun 24, 5:48 PM CDTSpecial Weather StatementMAFReeves42 min
Jun 23, 7:42 PM CDTSpecial Weather StatementMAFEddy48 min
Jun 23, 8:37 PM CDTSpecial Weather StatementMAFLea38 min
Jun 24, 4:49 PM CDTSpecial Weather StatementMAFLea41 min
Jun 24, 4:53 PM CDTSevere Thunderstorm WarningMAFLea50 min
Jun 24, 5:23 PM CDTSevere Thunderstorm WarningMAFLea67 min
Jun 24, 5:31 PM CDTSpecial Weather StatementMAFLea44 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.